Home » Frequently asked Questions on Health » What should I do in case of drug allergy?

What should I do in case of drug allergy?

Q: I had a caesarean last year. Last week, I noticed a swelling near the stitch. The doctor advised me to take Pencloxin 500 mg and Irfen 400 mg. Last night I took a dose of each after food. Early in the morning my body started itching and I got swelling on my right hand, on the back below my wrist. The doctor advised me to stop both the medicines. Do I have to take any anti-allergy tablet and will it have any side effect on my body/skin?

A:Allergy to drugs is quite common. Only in very severe cases (called anaphylaxis), it is necessary to give anti-allergic medicines, even steroids. Please do not bother. The swelling will subside on its own. There will be no long term consequences. However, you must not take similar or related medicines. Subsequent allergic attacks to the same drugs can be pretty nasty.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------